Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On thyroid medication. Experiencing heart palpitation and low BP. Any suggestion?

Answered by
Dr.
Dr. Aslam Lalani

Cardiologist

Practicing since :2000

Answered : 356 Questions

default
Posted on Mon, 7 Jan 2013 in Heart Rate and Rhythm Disorders
Question: Hi my name is XXXXXXX,
I take thyroid medication and recently when checking my blood pressure it is low. Last night it was 86/31 and I was experiencing heart papitations. (I have never felt dizzy) I got out of bed and went to my kitchen and open some XXXXXXX olives to bring my blood pressure back up. It went up to 110/64. Then I went to sleep. Last night the same thing, except it was
110/45 and I had heart papitations. So I decided to do some exercises and eat some olives. That brought my heart rate up and then I went to sleep.
doctor
Answered by Dr. Aslam Lalani 1 hour later
Hello XXXXXXX,
Welcome to health care magic,
It is my pleasure to answer you ,
During night heart rate go on lower side and same for blood pressure ,but it will remain on lower end of normal range,and
will not cause any harm or not cause any discomfort ,
In your case your blood pressure is going down and you are feeling palpitation,
Palpitation can cause by lower heart rate as well as higher heart rate and in both case your BP may go down ,
person who underwent total thyroidectomy in past having higher chances of lower heart rate with low BP and palpitation ,
if you are not feeling dizzy and no chest pain , no breathing difficulty , and urine out put is ok then do not panic , stay relax .
From your background medical history and present problem i would like to suggest consult your family physician and do EKG first and do blood test related to your thyroid level , and any other test as advised by your family physician ,and as per investigation report plan your future treatment ,
If reports are within normal range and symptoms persist then do 24 hour holter study , which gives us idea of heart rate , rhythm , and any abnormality in rate and rhythm .
Take enough quntity of oral fluids (avoid milk)
Eat more fresh fruits , Nuts ,

if you have further queries i will be very happy to answer you
thank you
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,  

Recent questions on  Cardiac arrhythmia

doctor1 MD

hello! i m 39 years old married with 3 kids. sometimes i have chest pain, tolerable. may ecg done with the result of sinus rhythm and left axis deviation. I have hypothyroidism, i drink eltroxin 100mcg everyday. What left axis deviation means. Is it a major heart problem?

doctor1 MD

I am writing this for one of my brother , He is a 41 years old male, not smoker complaining of hemoptysis since 6 months, that started one and half months after pulmonary vein isolation(PVI) for the second time) to treat atrial fibrillation, initially he was on warfarin that was stopped after one month of hemoptysis, but this did not stop the bleeding. Hemoptysis was in form of streaks in sputum. But was stormy pneumonia(2 months after beginning of hemoptysis), amount of blodd increased and sputum became full of blodd for 2 weeks until control of infection with antibiotics. Now the amount of blood decreased to be just small drop of blodd once or twice a day and sometimes streaks of blood with infrequent attacks of chest pain pleuritic in nature and no other respiratory symptoms. High resolution CT was done since one month that showed obstructed left superior pulmonary vein(as complication of (PVI) with two areas of pulmonary venous infarction located on left upper lobe. As per case reports, upper lobectomy was the management. Our question is, is there any other option for treatment ? We have plan to visit any good hospital in India to meet an excellent doctor. please advise for more.

doctor1 MD

I recently had an ECG after an abnormal EKG. The ECG showed vent. rate 108bpm Sinus tachycardia, PR interval 158 ms, possible left atrial enlargement, QRS duration 88 ms , nonspecific ST abnormality, QT/QTc 368/493 ms, abnormal ECG, P-R-T axes 70 48 58 and prolonged QT. The cardiologist didn t seem very concerned and felt the abnormality was because of the medication I was taking - remeron for sleeping; I suffer from chronic insomnia. I have been on this medication for over two years and have never had any side effects or problems with it. In the past three-four months, however, I have been experiencing chest pains, some severe which is why I went to my physician to get the first EKG which showed a fast heart beat and was referred to the cardiologist for an ECG, EKG and a stress test. I was only on the treadmill for maybe 4 1/3 minutes before I experienced SOB and chest pains. They repeated the ECG and I was told it was abnormal and to discuss my medications with my psychiatrist and that I had nothing to worry about. When I see abnormal ECG, EKG and am taking nitro tablets with a family history of heart disease (father COPD, CHF and angioplasty; grandfather died of a heart attack), I have a tendency not to believe the doctor. I have not even been contacted by my physician for a follow-up visit. Should I be concerned. Cancer also runs in my family; my father died of colon, liver CA and I am breast cancer survivor. I d appreciate your comments. Should I seek another opinion? Thanks, Mary Kopco YYYY@YYYY I am a 61 y.o. white female, 137 lbs w/ hx of cancer (bilateral mastectomy and hysterectomy for CA of uterus), osteoporosis and osteoarthritis, high cholesterol (328), allergic to any statin drugs, being treated with Zetia 10 mg 1 x/day. Presently taking nitro tabs for chest pain, oxybutityn for overactive bladder, clonazepam 1mg 3x/day for anxiety and depression. I look forward to your response. Thank you.

doctor1 MD

I am a 24 year old male. I have PVC s and PAC s. I am extremely active and in great physical condition, I spend 1.5 hours, 5 days a week working out. I am 225 lbs, 8% body fat, and 6ft tall. I take no supplements. Recently I have been having some worrisome palpitations. Usually in the early morning my heart will either beat extremely fast (180-250bpm) for a few seconds accompanied with near syncope and SOB or it will beat erratically. I had an extended episode (30 seconds) of appx 200-250 bpm brought on by a sprinting session about 2 months ago. That is when these strange rhythms began. Normally I feel my PVC s, so I am very aware of my heart beat. My heart feels strange like it is tired latley. What could this be? I am worried about VTach, but as I do not have insurance I am wary of going to the cardiologist. What should I do? Thank You

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And now his lungs are filling with fluid. He also has Alzheimer's.